MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-060
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo mildly tortuous, mildly calcified superficial femoral artery that was 85% stenosed.A 6x60mm armada balloon was advanced to the lesion and inflated without issue.While withdrawing the armada balloon it was noted that there was resistance met with the introducer sheath as the balloon only partially deflated.Repeated suction of the pressure pump failed to fully deflate the balloon.Excessive force was added to remove the device.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported deflation issue was unable to be confirmed due to the outer member tear.The reported difficulty to remove was unable to be confirmed due to the condition of the balloon.It should be noted that the ifu, pta, armada 35 / armada 35 ll, global, ce, costa rica instructions for use (ifu) states: gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as one unit.In this case the reported ifu violation did not cause or contribute to the reported deflation issue for difficulty to remove.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the bdc during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported deflation issues and difficulty to remove appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9969838
Report Number2024168-2020-03714
Device Sequence Number4355645
Product Code LIT
UDI-Device Identifier08717648155277
UDI-Public08717648155277
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberB2060-060
Device Catalogue NumberB2060-060
Device Lot Number90626G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1